Wednesday, January 16, 2019
Rheumatic issues and arthralgias (joint pain) when utilizing anti-PD-1 (Opdivo and Keytruda) melanoma treatments
Unfortunately, joint pain while on immunotherapy is fairly common. The degree to which the patient suffers is almost the only variable. Some of us are managed fairly well with things like ibuprofen and stubbornness. Others are debilitated to the point that treatments must be delayed and other medications like steroids and immune modulators like Remicaid are required. If you search this blog under 'immunotherapy side effects', you will find zillions of articles on joint pain and immunotherapy.
Now, there's this:
Rheumatic immune-related adverse events secondary to anti-programmed death-1 antibodies and preliminary analysis on the impact of corticosteroids on anti-tumour response: A case series. Mitchell, Lau, Khoo, et al. Eur J Cancer. 2018 Nov 12
So yes, there may be the need to continue treatment for joint pain and arthralgias after completing immunotherapy. However, these response rates look pretty good!!! Pros and cons - the life of a melanoma rattie. Hang tough out there! - c